# SDR AALA990041

- Difficulty date: January 7, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N228AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49178
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Apu
- Part number: 5940405503
- Condition: Leaking
- Location: Apu Compt
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

MIA - FLT 1246 - EN ROUTE MIA-LGA - ABOUT 3 TO 4 MINUTES AFTER TAKEOFF, EXPERIENCED SMOKE IN CABIN AT 3,000 FEET.  ACCOMPLISHED AIR CONDITIONING SMOKE AND FUMES EMERGENCY PROCEDURE.  SMOKE APPEARED TO BE COMING FROM AIR CONDITIONING SYSTEM.  RETURNED AND MADE EMERGENCY LANDING AT MIA, UPON LANDING SMOKE DISSIPATED AND AIRCRAFT CONTINUED TO GATE.  REPLACED APU AND ACCOMPLISHED AIR CONDITIONING CLEAN OUT AND BURNOUT PROCEDURE PER MM.  SYSTEM GROUND CHECKED NORMAL OPERATION.  (M)
